Alert archive / Minnesota / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 7, 2012, 3:35 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Apr 7, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 7, 2012, 1:00 PM CDT
- Expired
- Apr 7, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS83 KABR 070835 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT SAT APR 7 2012 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON... .A COLD FRONT WILL MOVE ACROSS EASTERN SOUTH DAKOTA EARLY THIS MORNING. BEHIND THE COLD FRONT...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE MISSOURI RIVER VALLEY BY SUNRISE...AND ACROSS THE REMAINDER OF NORTHEASTERN SOUTH DAKOTA AND WEST-CENTRAL MINNESOTA AROUND 10 AM CDT. MUCH DRIER AIR MOVING INTO THE AREA WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING AT OR BELOW 20 PERCENT IN MANY AREAS. FUELS ARE STILL VERY DRY ACROSS THE AREA...SO THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS. MNZ039-046-SDZ267>273-071645- /O.UPG.KABR.FW.A.0005.120407T1800Z-120408T0100Z/ /O.NEW.KABR.FW.W.0008.120407T1800Z-120408T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 335 AM CDT SAT APR 7 2012 /235 AM MDT SAT APR 7 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268... 269...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MF
3 follow-up statements
256 WWUS83 KABR 071544 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1044 AM CDT SAT APR 7 2012 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON... STRONG WEST TO NORTHWEST WINDS ARE DEVELOPING ACROSS THE REGION...BRINGING MUCH DRIER AIR INTO THE WARNING AREA. RELATIVE HUMIDITY VALUES WILL BE DROPPING TO 25 PERCENT OR LOWER TODAY AS A RESULT. FUELS ARE STILL VERY DRY ACROSS THE AREA...SO THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS. MNZ039-046-SDZ267>273-072345- /O.CON.KABR.FW.W.0008.120407T1800Z-120408T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 1044 AM CDT SAT APR 7 2012 /944 AM MDT SAT APR 7 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DORN
622 WWUS83 KABR 071943 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 243 PM CDT SAT APR 7 2012 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS ALL OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN SUNDAY... STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES...VERY DRY FUELS AND STRONG GUSTY WINDS WILL CONTINUE THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING. THEN...LOOK FOR THIS SAME SET UP ON SUNDAY AFTERNOON...WITH JUST SLIGHTLY LIGHTER WIND SPEEDS. MNZ039-046-SDZ267>273-080345- /O.NEW.KABR.FW.A.0006.120408T1800Z-120409T0100Z/ /O.CON.KABR.FW.W.0008.000000T0000Z-120408T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 243 PM CDT SAT APR 7 2012 /143 PM MDT SAT APR 7 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...270...271...272 AND 273... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG WARNING IN EFFECT NOW...REMAINS IN EFFECT THROUGH EARLY THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS THROUGH THIS EVENING...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS SUNDAY AFTERNOON...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY THROUGH THIS EVENING...AS LOW AS 18 PERCENT. RELATIVE HUMIDITY SUNDAY AFTERNOON...AS LOW AS 19 PERCENT. * IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DORN
309 WWUS83 KABR 080104 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 804 PM CDT SAT APR 7 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BY MIDDAY SUNDAY ACROSS THE REGION. THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES...VERY DRY FUELS AND GUSTY WINDS WILL ALLOW FOR A REDEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND INTO EARLY SUNDAY EVENING. MNZ039-046-SDZ267>273-081100- /O.EXP.KABR.FW.W.0008.000000T0000Z-120408T0100Z/ /O.CON.KABR.FW.A.0006.120408T1800Z-120409T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 804 PM CDT SAT APR 7 2012 /704 PM MDT SAT APR 7 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...270...271... 272 AND 273... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269... 270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PARKIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 7, 1:03 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 7, 1:03 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
103 AM CDT SAT APR 7 2012
.UPDATE...
UPDATED AVIATION DISCUSSION BELOW FOR 06Z TAFS.
LET BOTH THE WIND ADVISORY AND THE RED FLAG WARNING EXPIRE THIS
EVENING. WINDS HAVE DIMINISHED WITH SUNSET. HOWEVER THEY ARE
EXPECTED TO INCREASE AGAIN BEHIND THE COLD FRONT TOMORROW OUT OF
THE WEST. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW
AFTERNOON WITH DRY CONDITIONS EXPECTED TO CONTINUE. CURRENTLY
THERE IS A BROKEN LINE OF SHOWERS ACROSS WEST RIVER COUNTIES FROM
CORSON TO STANLEY. THESE WILL CONTINUE TO DISSIPATE AND BREAK
APART OVER THE NEXT COUPLE OF HOURS.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MAIN FORECAST CHALLENGE WILL BE PRECIPITATION CHANCES
TONIGHT...AND WINDS AND FIRE CONDITIONS ON SATURDAY.
AN UPPER LEVEL SHORTWAVE TROUGH WILL TRACK ACROSS THE AREA TONIGHT
AND SATURDAY...THEN PUSHES NORTH OF THE STATE...LEAVING NEARLY
ZONAL FLOW IN ITS PLACE SATURDAY NIGHT. THE FLOW BECOMES
NORTHWESTERLY ON SUNDAY AHEAD OF A RIDGE BUILDING OVER THE ROCKIES
AND REMAINS THAT WAY THROUGH THE END OF THE PERIOD.
THE REGION CURRENTLY SITS BETWEEN HIGH PRESSURE TO THE EAST AND AN
ELONGATED LOW PRESSURE SYSTEM OVER THE LEE OF THE ROCKIES. MOST
LOCATIONS IN THE WESTERN AND CENTRAL CWA HAVE REACHED OR COME VERY
CLOSE TO REACHING WIND ADVISORY CRITERIA TODAY. AS THE FRONTAL
BOUNDARY TRACKS ACROSS THE AREA OVERNIGHT...SHOULD SEE WINDS
SLACKEN OFF ENOUGH TO NOT WARRANT A HEADLINE. MODELS ARE FAIRLY
CONSISTENT THAT A FEW SHOWERS MAY REACH THE WESTERN CWA WITH
FRONTAL PASSAGE...BUT THE CENTRAL AND EAST ARE LIKELY TO REMAIN
DRY. THEREFORE...HAVE LOWERED OR REMOVED POPS IN THOSE AREAS FOR
TONIGHT AND SATURDAY. CAA DEVELOPS BEHIND THE EXITING FRONT ON
SATURDAY THAT WINDS SPEEDS OF 25 TO 40 MPH LOOK POSSIBLE
AGAIN...EXCEPT OUT OF A WEST TO NORTHWESTERLY DIRECTION. WILL ALSO
SEE SOME DRIER AIR MOVE IN WITH RELATIVE HUMIDITY VALUES FALLING
INTO THE 20 TO 30 PERCENT RANGE...WITH THE LOWEST VALUES OVER THE
WESTERN AND CENTRAL CWA. FOR NOW...WILL GO AHEAD AND ISSUE A FIRE
WEATHER WATCH FOR THOSE AREAS...WITH THAT PRODUCT COVERING THE
STRONG WINDS AND LET THE MIDNIGHT SHIFT DECIDE IF SEPARATE WIND
HEADLINES WILL BE NEEDED. HIGH PRESSURE SETTLES IN OVER THE AREA
SATURDAY NIGHT AND REMAINS DOMINANT THROUGH THE END OF THE
PERIOD...KEEPING CONDITIONS DRY AND SOMEWHAT COOLER.
TEMPERATURES WILL REMAIN MILD OVERNIGHT WITH WINDS STAYING IN THE
BREEZY RANGE...THEN WILL BEGIN TO SEE A BIT OF A COOL DOWN AFTER
THE COLD FRONT MOVES THROUGH ON SATURDAY. H85 TEMPS FALL BELOW
ZERO ACROSS PARTS OF THE AREA ON SATURDAY. EVEN COOLER AIR MOVES
IN TOWARD THE END OF THE PERIOD AS H85 TEMPS FALL INTO THE -9 TO
-1 DEGREE RANGE LATE SUNDAY NIGHT.
.LONG TERM...MONDAY THROUGH THURSDAY
MAIN FORECAST PROBLEMS IN THE EXTENDED CONTINUE TO REVOLVE AROUND
THE POTENTIAL FOR A FREEZE MONDAY NIGHT THROUGH WEDNESDAY
NIGHT...ALONG WITH PRECIP CHANCES LATE IN THE PERIOD.
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...THE POTENT S/W TROUGH
MOVING THROUGH THE NORTHERN PLAINS THIS EVENING WILL EVENTUALLY
MERGE WITH THE LONGWAVE TROUGH ANCHORED IN THE NORTHEASTERN
US/HUDSON BAY REGION. A FURTHER AMPLIFICATION OF THIS TROUGH WILL
LIKELY OCCUR THROUGH THE FORECAST PERIOD WHICH WILL EFFECTIVELY
AMPLIFY FLOW ACROSS THE CONUS AS A WHOLE. THIS WILL BE FURTHER
ACCENTUATED BY ENERGY DIGGING SOUTHEASTWARD FROM THE ALEUTIAN
ISLANDS. THE RESULT WILL BE A LARGELY MERIDIONAL COMPONENT TO THE
FLOW THROUGH THE EXTENDED PERIOD.
WITH REGARD TO TEMPERATURES...CONFIDENCE IS GROWING THAT FREEZING
OR BELOW FREEZING LOW TEMPERATURES WILL BE EXPERIENCED ACROSS
MUCH OF THE FORECAST AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AS
THE EASTERN CONUS TROUGH AMPLIFIES...DRY W/NW FLOW WILL TAP THE
RESERVE OF RELATIVELY COLD AIR...COMPARED TO WHAT HAS BEEN
EXPERIENCED OF LATE...AND ADVECT IT INTO THE NORTHERN PLAINS. 850
TEMPS ARE STILL PROGGED TO BE BELOW 0 C...POSSIBLY AS COLD AS -5
C...DURING THE PERIOD. THIS ALONG WITH RADIATIONAL COOLING SHOULD
ALLOW LOWS TO BOTTOM OUT IN THE MID TO UPPER 20S MONDAY THROUGH
WEDNESDAY NIGHT...WITH THE COLDEST NIGHT POSSIBLY BEING TUESDAY.
FREEZE WATCHES/WARNINGS WILL LIKELY HAVE TO BE CONSIDERED FOR THIS
TIME FRAME.
FOR THURSDAY THROUGH THE REMAINDER OF THE EXTENDED...FORECAST
CONFIDENCE DRASTICALLY DECREASES. WHILE BOTH THE GFS AND ECMWF
BOTH FEATURE A LONG WAVE TROUGH INFLUENCING THE
FORECAST...AGREEMENT BETWEEN THEM IS POOR AT BEST. THE GFS
FORECASTS A MUCH MORE NORTHERLY AND PROGRESSIVE SYSTEM THAN DOES
THE EURO WHICH WOULD HAVE IMPLICATIONS ON ALL FACETS OF THE
FORECAST. RELIED MORE ON THE GFS SOLUTION HOWEVER...THAT BEING
SAID...DID NOT STRAY FROM ALL-BLEND FOR POPS OR TEMPS DURING THIS
PERIOD AS DETAILS ARE RATHER MUDDY ATTM. CURRENT FORECAST CALLS
FOR POPS MOVING INTO THE SOUTHWEST CWA BEGINNING IN EARNEST BY 00Z
THURSDAY AND SPREADING ACROSS THE ENTIRE CWA OVERNIGHT AND INTO
THE DAY ON THURSDAY. WILL LEAVE TO LATER FORECAST SHIFTS TO REFINE
THIS SCENARIO AS DETAILS BECOME MORE TRANSPARENT. TEMPS DURING
THIS PERIOD WILL FALL MUCH CLOSER TO NORMAL CLIMATOLOGICAL VALUES.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
BKN/OVC VFR CIGS...ALONG WITH AREAS OF MVFR CIGS WILL MOVE ACROSS
THE TAF SITES THRU OVERNIGHT PERIOD. A COLD FRONT WILL ALSO TRACK
EAST ACROSS THE AREA BRINGING GUSTY WEST TO NORTHWEST WINDS. BY
EARLY MORNING AND THRU THE AFTERNOON...SUSTAINED WINDS FROM 25 TO
33 KNOTS WITH GUSTS FROM 40 TO 45 KNOTS WILL SPREAD EAST OVER THE
AREA. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET...WITH VFR
CONDITIONS PREVAILING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON
THROUGH THIS EVENING FOR LOWER BAD RIVER-MISSOURI COTEAU-
PRAIRIE COTEAU-RED RIVER VALLEY-UPPER CHEYENNE-UPPER JAMES
RIVER-UPPER MISSOURI COTEAU.
MN...FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR BIG STONE-TRAVERSE.
&&
UPDATE...WISE
SHORT TERM...PARKIN
LONG TERM...DORN
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 6, 5:37 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 537 AM CDT FRI APR 6 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 537 AM CDT FRI APR 6 2012 /437 AM MDT FRI APR 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH THE STRONGEST SPEEDS EXPECTED ACROSS CENTRAL SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. VERY HIGH TO EXTREME FIRE DANGER WILL ALSO EXIST THIS AFTERNOON DUE TO THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND DRY FUELS. THE MOST CRITICAL CONDITIONS ARE EXPECTED ACROSS FAR EASTERN SOUTH DAKOTA INTO WESTERN MINNESOTA. A CHANCE FOR THUNDERSTORMS EXISTS LATE THIS AFTERNOON INTO THE EVENING ACROSS CENTRAL SOUTH DAKOTA. A FEW STORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HIGH TO EXTREME FIRE DANGER WILL OCCUR ON SATURDAY AND SUNDAY AS STRONG WINDS AND DRY AIR PERSIST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:32 AM CDT | Wind Advisory | ABR | Big Stone, Traverse | 16 hr |
| Apr 7, 2:43 PM CDT | Fire Weather Watch | ABR | Big Stone, Traverse | 13 hr |
Nearby
Red Flag Warnings in Minnesota, 2012Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.